• Previous Article
    Stationary solutions and asymptotic behaviour for a chemotaxis hyperbolic model on a network
  • NHM Home
  • This Issue
  • Next Article
    Derivation of a rod theory from lattice systems with interactions beyond nearest neighbours
March  2018, 13(1): 27-45. doi: 10.3934/nhm.2018002

Stochastic homogenization of maximal monotone relations and applications

1. 

Dipartimento di Scienze Matematiche "G.L. Lagrange", Politecnico di Torino, C.so Duca degli Abruzzi 24, I-10129 Torino, Italy

2. 

Dipartimento di Matematica e Fisica "N. Tartaglia", Università Cattolica del Sacro Cuore, Via dei Musei 41, I-25121 Brescia, Italy

3. 

Dipartimento di Matematica "F. Casorati", Università degli Studi di Pavia, Via Ferrata 5, I-27100 Pavia, Italy

Received  March 2017 Revised  September 2017 Published  March 2018

We study the homogenization of a stationary random maximal monotone operator on a probability space equipped with an ergodic dynamical system. The proof relies on Fitzpatrick's variational formulation of monotone relations, on Visintin's scale integration/disintegration theory and on Tartar-Murat's compensated compactness. We provide applications to systems of PDEs with random coefficients arising in electromagnetism and in nonlinear elasticity.

Citation: Luca Lussardi, Stefano Marini, Marco Veneroni. Stochastic homogenization of maximal monotone relations and applications. Networks and Heterogeneous Media, 2018, 13 (1) : 27-45. doi: 10.3934/nhm.2018002
References:
[1]

N. W. Ashcroft and N. D. Mermin, Solide State Physics, Holt, Rinehart and Winston, Philadelphia, PA, 1976.

[2]

A. BourgeatA. Mikelić and S. Wright, Stochastic two-scale convergence in the mean and applications, J. Reine Angew. Math., 456 (1994), 19-51. 

[3]

H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions Dans Les Espaces de Hilbert, North Holland, 1973.

[4]

P. G. Ciarlet, Mathematical Elasticity. Vol. Ⅰ, In Studies in Mathematics and its Applications, North-Holland Publishing Co., Amsterdam, 1988.

[5]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization, Ann. Mat. Pura Appl., 144 (1986), 347-389.  doi: 10.1007/BF01760826.

[6]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 386 (1986), 28-42. 

[7]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010.

[8]

S. Fitzpatrick, Representing monotone operators by convex functions, in Workshop/Miniconference on Functional Analysis and Optimization, vol. 20 (eds. Centre for Mathematics and its Applications, Mathematical Sciences Institute, The Australian National University), Canberra, (1988), 59–65.

[9]

M. Heida and S. Nesenenko, Stochastic homogenization of rate-dependent models of monotone type in plasticity, preprint, arXiv: 1701.03505.

[10]

V. V. Jikov, S. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer, 1994.

[11]

S. M. Kozlov, The averaging of random operators, Math. Sb., 109 (1979), 188-202. 

[12]

L. Landau and E. Lifshitz, Electrodynamics of Continuous Media, Pergamon Press, Oxford, 1960.

[13]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals. Duality in the convex case, Sém. Anal. Convexe, 21 (1991), Exp. No. 14, 32 pp.

[14]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals, RAIRO Modél. Math. Anal. Numér., 28 (1994), 329-356.  doi: 10.1051/m2an/1994280303291.

[15]

F. Murat, Compacité par compensation, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 5 (1978), 489-507. 

[16]

A. Pankov, Strong $G$ -convergence of nonlinear elliptic operators and homogenization, Constantin Carathéodory: An International Tribute: (In 2 Volumes) (eds. World Scientific), Ⅰ/Ⅱ (1991), 1075-1099. 

[17]

A. Pankov, G-convergence and Homogenization of Nonlinear Partial Differential Operators, Kluwer Academic Publisher, Dordrecht, 1997.

[18]

G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, in Random fields, vol. Ⅰ and Ⅱ, Colloq. Math. Soc. János Bolyai, North Holland, Amsterdam., 27 (1981), 835-873. 

[19]

F. Peter and H. Weyl, Die Vollständigkeit der primitiven Darstellungen einer geschlossenen kontinuierlichen Gruppe, Math. Ann., 97 (1927), 737-755.  doi: 10.1007/BF01447892.

[20]

M. Sango and J. L. Woukeng, Stochastic two-scale convergence of an integral functional, Asymptotic Anal., 73 (2011), 97-123. 

[21]

B. Schweizer, Averaging of flows with capillary hysteresis in stochastic porous media, European J. Appl. Math., 18 (2007), 389-415.  doi: 10.1017/S0956792507007000.

[22]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, volume 49 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 1997.

[23]

L. Tartar, Cours Peccot au College de France, Partially written by F. Murat in Séminaire d'Analyse Fonctionelle et Numérique de l'Université d'Alger, unpublished, 1977.

[24]

M. Veneroni, Stochastic homogenization of subdifferential inclusions via scale integration, Intl. J. of Struct. Changes in Solids, 3 (2011), 83-98. 

[25]

A. Visintin, Scale-integration and scale-disintegration in nonlinear homogenization, Calc. Var. Partial Differential Equations, 36 (2009), 565-590.  doi: 10.1007/s00526-009-0245-2.

[26]

A. Visintin, Scale-transformations and homogenization of maximal monotone relations with applications, Asymptotic Anal., 82 (2013), 233-270. 

[27]

A. Visintin, Variational formulation and structural stability of monotone equations, Calc. Var. Partial Differential Equations., 47 (2013), 273-317.  doi: 10.1007/s00526-012-0519-y.

show all references

References:
[1]

N. W. Ashcroft and N. D. Mermin, Solide State Physics, Holt, Rinehart and Winston, Philadelphia, PA, 1976.

[2]

A. BourgeatA. Mikelić and S. Wright, Stochastic two-scale convergence in the mean and applications, J. Reine Angew. Math., 456 (1994), 19-51. 

[3]

H. Brezis, Opérateurs Maximaux Monotones et Semi-groupes de Contractions Dans Les Espaces de Hilbert, North Holland, 1973.

[4]

P. G. Ciarlet, Mathematical Elasticity. Vol. Ⅰ, In Studies in Mathematics and its Applications, North-Holland Publishing Co., Amsterdam, 1988.

[5]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization, Ann. Mat. Pura Appl., 144 (1986), 347-389.  doi: 10.1007/BF01760826.

[6]

G. Dal Maso and L. Modica, Nonlinear stochastic homogenization and ergodic theory, J. Reine Angew. Math., 386 (1986), 28-42. 

[7]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010.

[8]

S. Fitzpatrick, Representing monotone operators by convex functions, in Workshop/Miniconference on Functional Analysis and Optimization, vol. 20 (eds. Centre for Mathematics and its Applications, Mathematical Sciences Institute, The Australian National University), Canberra, (1988), 59–65.

[9]

M. Heida and S. Nesenenko, Stochastic homogenization of rate-dependent models of monotone type in plasticity, preprint, arXiv: 1701.03505.

[10]

V. V. Jikov, S. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer, 1994.

[11]

S. M. Kozlov, The averaging of random operators, Math. Sb., 109 (1979), 188-202. 

[12]

L. Landau and E. Lifshitz, Electrodynamics of Continuous Media, Pergamon Press, Oxford, 1960.

[13]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals. Duality in the convex case, Sém. Anal. Convexe, 21 (1991), Exp. No. 14, 32 pp.

[14]

K. Messaoudi and G. Michaille, Stochastic homogenization of nonconvex integral functionals, RAIRO Modél. Math. Anal. Numér., 28 (1994), 329-356.  doi: 10.1051/m2an/1994280303291.

[15]

F. Murat, Compacité par compensation, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 5 (1978), 489-507. 

[16]

A. Pankov, Strong $G$ -convergence of nonlinear elliptic operators and homogenization, Constantin Carathéodory: An International Tribute: (In 2 Volumes) (eds. World Scientific), Ⅰ/Ⅱ (1991), 1075-1099. 

[17]

A. Pankov, G-convergence and Homogenization of Nonlinear Partial Differential Operators, Kluwer Academic Publisher, Dordrecht, 1997.

[18]

G. C. Papanicolaou and S. R. S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, in Random fields, vol. Ⅰ and Ⅱ, Colloq. Math. Soc. János Bolyai, North Holland, Amsterdam., 27 (1981), 835-873. 

[19]

F. Peter and H. Weyl, Die Vollständigkeit der primitiven Darstellungen einer geschlossenen kontinuierlichen Gruppe, Math. Ann., 97 (1927), 737-755.  doi: 10.1007/BF01447892.

[20]

M. Sango and J. L. Woukeng, Stochastic two-scale convergence of an integral functional, Asymptotic Anal., 73 (2011), 97-123. 

[21]

B. Schweizer, Averaging of flows with capillary hysteresis in stochastic porous media, European J. Appl. Math., 18 (2007), 389-415.  doi: 10.1017/S0956792507007000.

[22]

R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, volume 49 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 1997.

[23]

L. Tartar, Cours Peccot au College de France, Partially written by F. Murat in Séminaire d'Analyse Fonctionelle et Numérique de l'Université d'Alger, unpublished, 1977.

[24]

M. Veneroni, Stochastic homogenization of subdifferential inclusions via scale integration, Intl. J. of Struct. Changes in Solids, 3 (2011), 83-98. 

[25]

A. Visintin, Scale-integration and scale-disintegration in nonlinear homogenization, Calc. Var. Partial Differential Equations, 36 (2009), 565-590.  doi: 10.1007/s00526-009-0245-2.

[26]

A. Visintin, Scale-transformations and homogenization of maximal monotone relations with applications, Asymptotic Anal., 82 (2013), 233-270. 

[27]

A. Visintin, Variational formulation and structural stability of monotone equations, Calc. Var. Partial Differential Equations., 47 (2013), 273-317.  doi: 10.1007/s00526-012-0519-y.

[1]

Augusto Visintin. Ohm-Hall conduction in hysteresis-free ferromagnetic processes. Discrete and Continuous Dynamical Systems - B, 2013, 18 (2) : 551-563. doi: 10.3934/dcdsb.2013.18.551

[2]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[3]

Guillaume Bal. Homogenization in random media and effective medium theory for high frequency waves. Discrete and Continuous Dynamical Systems - B, 2007, 8 (2) : 473-492. doi: 10.3934/dcdsb.2007.8.473

[4]

Felix X.-F. Ye, Hong Qian. Stochastic dynamics Ⅱ: Finite random dynamical systems, linear representation, and entropy production. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4341-4366. doi: 10.3934/dcdsb.2019122

[5]

Vsevolod Laptev. Deterministic homogenization for media with barriers. Discrete and Continuous Dynamical Systems - S, 2015, 8 (1) : 29-44. doi: 10.3934/dcdss.2015.8.29

[6]

Mogtaba Mohammed, Mamadou Sango. Homogenization of nonlinear hyperbolic stochastic partial differential equations with nonlinear damping and forcing. Networks and Heterogeneous Media, 2019, 14 (2) : 341-369. doi: 10.3934/nhm.2019014

[7]

Eduard Marušić-Paloka, Igor Pažanin. Homogenization and singular perturbation in porous media. Communications on Pure and Applied Analysis, 2021, 20 (2) : 533-545. doi: 10.3934/cpaa.2020279

[8]

Stephen Coombes, Helmut Schmidt, Carlo R. Laing, Nils Svanstedt, John A. Wyller. Waves in random neural media. Discrete and Continuous Dynamical Systems, 2012, 32 (8) : 2951-2970. doi: 10.3934/dcds.2012.32.2951

[9]

Antoine Gloria Cermics. A direct approach to numerical homogenization in finite elasticity. Networks and Heterogeneous Media, 2006, 1 (1) : 109-141. doi: 10.3934/nhm.2006.1.109

[10]

Frédéric Legoll, William Minvielle. Variance reduction using antithetic variables for a nonlinear convex stochastic homogenization problem. Discrete and Continuous Dynamical Systems - S, 2015, 8 (1) : 1-27. doi: 10.3934/dcdss.2015.8.1

[11]

María Anguiano, Renata Bunoiu. Homogenization of Bingham flow in thin porous media. Networks and Heterogeneous Media, 2020, 15 (1) : 87-110. doi: 10.3934/nhm.2020004

[12]

Jiann-Sheng Jiang, Chi-Kun Lin, Chi-Hua Liu. Homogenization of the Maxwell's system for conducting media. Discrete and Continuous Dynamical Systems - B, 2008, 10 (1) : 91-107. doi: 10.3934/dcdsb.2008.10.91

[13]

Luis Caffarelli, Antoine Mellet. Random homogenization of fractional obstacle problems. Networks and Heterogeneous Media, 2008, 3 (3) : 523-554. doi: 10.3934/nhm.2008.3.523

[14]

Wael Bahsoun, Christopher Bose, Anthony Quas. Deterministic representation for position dependent random maps. Discrete and Continuous Dynamical Systems, 2008, 22 (3) : 529-540. doi: 10.3934/dcds.2008.22.529

[15]

Igor Chueshov, Michael Scheutzow. Invariance and monotonicity for stochastic delay differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (6) : 1533-1554. doi: 10.3934/dcdsb.2013.18.1533

[16]

Micol Amar, Daniele Andreucci, Paolo Bisegna, Roberto Gianni. Homogenization limit and asymptotic decay for electrical conduction in biological tissues in the high radiofrequency range. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1131-1160. doi: 10.3934/cpaa.2010.9.1131

[17]

Augusto Visintin. An extension of the Fitzpatrick theory. Communications on Pure and Applied Analysis, 2014, 13 (5) : 2039-2058. doi: 10.3934/cpaa.2014.13.2039

[18]

Y. Efendiev, B. Popov. On homogenization of nonlinear hyperbolic equations. Communications on Pure and Applied Analysis, 2005, 4 (2) : 295-309. doi: 10.3934/cpaa.2005.4.295

[19]

Meng Qu, Ping Li, Liu Yang. Symmetry and monotonicity of solutions for the fully nonlinear nonlocal equation. Communications on Pure and Applied Analysis, 2020, 19 (3) : 1337-1349. doi: 10.3934/cpaa.2020065

[20]

Tzong-Yow Lee and Fred Torcaso. Wave propagation in a lattice KPP equation in random media. Electronic Research Announcements, 1997, 3: 121-125.

2020 Impact Factor: 1.213

Metrics

  • PDF downloads (292)
  • HTML views (218)
  • Cited by (0)

Other articles
by authors

[Back to Top]